MAUDE Adverse Event Report: DEPUY SPINE INC. FINAL TIGHTENER X20; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR, REUSABLE

DEPUY SPINE INC. FINAL TIGHTENER X20; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR, REUSABLE
Model Number 286210130
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: this is report 1 of 3 for (b)(4).It was reported by the customer in (b)(6) that during a spinal fusion procedure on (b)(6) 2022, the surgeon was performing final tightening on an expedium 4.5 set screw and he stripped both final torque devices at the distal end tip.According to the report, the surgeon was able to complete the case with the least damaged driver which also had stripped threads at the distal end tip.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.This complaint involves three (3) devices.
 
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The lot number was unknown.Therefore, the expiration date and device manufacture date were unknown.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FINAL TIGHTENER X20
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR, REUSABLE
Manufacturer (Section D)
DEPUY SPINE INC.
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14374039
Report Number1526439-2022-00695
Device Sequence Number17584867
Product Code HWR
UDI-Device Identifier10705034211121
UDI-Public10705034211121
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286210130
Device Catalogue Number286210130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown